Thunderstorm Wind, Miner
- When
- September 8, 1:15 AM CST
- Where
- Miner County, Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.167, -97.717
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 7, 8:15 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT WED SEP 7 2005 .DISCUSSION... GOOD RIDGE RIDER SETUP WITH DVLPG MCS AND WEAK SHORT WAVE MOVG THRU FLAT UPR RDG FM WRN SD ATTM EXPCD INTO ERN SD LATER TNGT. QUITE COOL AND UNSTABLE WLY FLOW ALOFT AND AS LWR LVL SLY JET TRANSLATES SLOWLY EWD OVR STATE TNGT TSTMS SHOULD MOVE ALG WITH IT. PROBLEM WILL BE HOW FAST AND FAR SOUTHEAST COMPLEX MOVES...BUT SEEMS SOME LKLY POPS ARE IN ORDER ESP NORTH OF I90 IN SD LATER TNGT...SO WILL UPDATE FCST TO BEEF UP POPS. ALSO WILL RAISE LOWS SOME IN SRN CWA WITH HIGH DEWPOINTS. RYRHOLM && .PREV DISCUSSION... ISSUED BY NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT WED SEP 7 2005 .DISCUSSION...FORECAST FOR THE NEAR TERM FOCUSES ON PRECIPITATION CHANCES TONIGHT. A MID LEVEL WAVE WILL PUSH EAST ACROSS THE AREA RATHER EARLY IN THE NIGHT...PRIMARILY AFFECTING THE NORTH THIS EVENING. A SECOND DISTURBANCE WILL THEN PUSH THROUGH AFTER MIDNIGHT...KEEPING THUNDER IN THE FORECAST THROUGH THE MORNING HOURS. ALTHOUGH THE LOW LEVEL JET AND INSTABILITY WILL BE THE STRONGEST IN THE WEST...THE BEST LOW LEVEL THETA-E ADVECTION WILL BE IN THE EAST TONIGHT. CLOUDS DECREASE ON THURSDAY...WITH TEMPERATURES REBOUNDING TO NEAR 90 DEGREES IN THE WEST. UPPER LEVEL RIDGE AXIS WILL SHIFT EAST OF THE AREA ON FRIDAY...WITH SOUTHERLY WINDS INCREASING ACROSS THE AREA. SOUTHWESTERLY FLOW ALOFT WILL DOMINATE THROUGH THE REST OF THE PERIOD WITH MINOR DISTURBANCES MOVE THROUGH THE REGION. A DEEP UPPER LOW WILL PUSH NE FROM THE NORTHERN ROCKIES/GREAT BASIN REGION INTO S-CENT CANADA OVER THE WEEKEND. A COLD FRONT ASSOCIATED WITH THE SURFACE LOW IS EXPECTED TO DROP SOUTH INTO THE AREA ON TUESDAY. THE MODELS HAVE BEEN HAVING A HARD TIME WITH THE TIMING OF THIS FRONT...SO TRIED TO ONLY MAKE MINOR CHANGES. GENERALLY...EXPECTING ABOVE AVERAGE TEMPERATURES FOR THE WEEKEND AND THE BEGINNING...WITH SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECTED BY MIDWEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT WED SEP 07 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 434 AM CDT WED SEP 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE THROUGHOUT MUCH OF THE DAY...BUT MOST OF THIS ACTIVITY IS ONLY EXPECTED TO PRODUCE LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST CHANCE WILL BE NORTH OF INTERSTATE 90 THIS MORNING AND OVER NORTHWEST IOWA THIS AFTERNOON. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP WEST OF THE AREA TONIGHT...THEN MOVE MAINLY INTO AREAS NORTH OF INTERSTATE 90. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1000 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL HURON 44.36N 98.22W
09/08/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
&&
BTThe Sioux Falls radar (KFSD), 102 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474766.